Economics at your fingertips  

A solution approach to valuation with unhedgeable risks

Thaleia Zariphopoulou ()
Additional contact information
Thaleia Zariphopoulou: School of Business and Department of Mathematics, University of Wisconsin Madison, WI 53706, USA Manuscript

Finance and Stochastics, 2001, vol. 5, issue 1, 61-82

Abstract: We study a class of stochastic optimization models of expected utility in markets with stochastically changing investment opportunities. The prices of the primitive assets are modelled as diffusion processes whose coefficients evolve according to correlated diffusion factors. Under certain assumptions on the individual preferences, we are able to produce reduced form solutions. Employing a power transformation, we express the value function in terms of the solution of a linear parabolic equation, with the power exponent depending only on the coefficients of correlation and risk aversion. This reduction facilitates considerably the study of the value function and the characterization of the optimal hedging demand. The new results demonstrate an interesting connection with valuation techniques using stochastic differential utilities and also, with distorted measures in a dynamic setting.

Keywords: Non-traded assets; stochastic factors; unhedgeable risks; portfolio management; reduced form solutions (search for similar items in EconPapers)
JEL-codes: C6 D9 G1 (search for similar items in EconPapers)
Date: 2001-01-10
Note: received: January 1999; final version received: February 2000
References: Add references at CitEc
Citations: View citations in EconPapers (71) Track citations by RSS feed

Downloads: (external link) (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-11-06
Handle: RePEc:spr:finsto:v:5:y:2001:i:1:p:61-82